Partnership-Enhancement and Stability in Matching Problems
In two-sided matching problems, we consider “natural” changes in preferences of agents in which only the rankings of current partners are enhanced. We introduce two desirable properties of matching rules under such rankenhancements of partners. One property requires that an agent who becomes higher ranked by the original partner should not be punished. We show that this property cannot always be met if the matchings are required to be stable. However, if only one agent changes his preferences, the above requirement is compatible with stability, and moreover, envy-minimization in stable matchings can also be attained. The other property is a solidarity property, requiring that all of the “irrelevant” agents, whose preferences as well as whose original partners’ preferences are unchanged, should be affected in the same way; either all weakly better off or all worse off. We show that when matchings are required to be stable, this property does not always hold.
|Date of creation:||Apr 2010|
|Date of revision:|
|Contact details of provider:|| Phone: +81-42-580-8000|
Web page: http://www.econ.hit-u.ac.jp/
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Sprumont, Yves, 1996. "Axiomatizing Ordinal Welfare Egalitarianism When Preferences May Vary," Journal of Economic Theory, Elsevier, vol. 68(1), pages 77-110, January.
- Kara, Tarik & Sonmez, Tayfun, 1996. "Nash Implementation of Matching Rules," Journal of Economic Theory, Elsevier, vol. 68(2), pages 425-439, February.
- Thomson, William, 1997. "The Replacement Principle in Economies with Single-Peaked Preferences," Journal of Economic Theory, Elsevier, vol. 76(1), pages 145-168, September.
- Moulin, Herve, 1987. "The Pure Compensation Problem: Egalitarianism versus Laissez-Fairism," The Quarterly Journal of Economics, MIT Press, vol. 102(4), pages 769-83, November.
- Fuhito Kojima & Mihai Manea, 2010. "Axioms for Deferred Acceptance," Econometrica, Econometric Society, vol. 78(2), pages 633-653, 03.
When requesting a correction, please mention this item's handle: RePEc:hit:econdp:2010-04. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Digital Resources Section, Hitotsubashi University Library)
If references are entirely missing, you can add them using this form.